Flood, Wyandotte
- When
- May 3, 6:00 AM CST to May 4, 6:00 AM CST
- Where
- Wyandotte forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.115, -94.764 (the zone’s center; the record gives no point)
Heavy rains produced minor flooding on Turkey Creek in Kansas City Kansas on May 3rd. The periodic heavy rains early in May, caused both Atchison and Leavenworth on the Missouri River to experience minor flooding.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Heavy rains produced minor flooding on Turkey Creek in Kansas City Kansas on May 3rd. The periodic heavy rains early in May, caused both Atchison and Leavenworth on the Missouri River to experience minor flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 3, 2:39 AM CST, 3 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 300 AM CDT THU MAY 03 2001 MAIN FCST PROBLEMS REVOLVE AROUND MOVEMENT OF FRONT AND POSITION AND TIMING OF SHRTWVS ROTATING AROUND UPR LO IN GREAT BASIN. FNT NRLY STNRY ALONG A STJ TO NR PRINCETON. MODELS SIMILIAR IN MAINTAINING FNT ACR NWRN MO WITH ETA A LTL MORE VIGOUROUS IN RETREATING FNT INTO XTRM SERN NEB. FNT MAY NUDGE NORTH INTO XTRM NWRN MO TNGT...BEFORE GETTING A NUDGE SOUTH TO NR I-70 ON FRIDAY AS WRN GREAT LAKES SFC RDG BUILD IN WAKE OF UPR TROF DIGGING INTO NERN US. CURRENT RADAR MOSAIC INDICATES EXTENSIVE RW/TRW IN VICINITY OF H8 FNT FM CNTRL KS NE TO NERN KS...SE NEB. AVN APPEARS TO HAVE BEST HANDLE ON AREA OF PRECIP WITH AREA OF RW/TRW TO CLIP XTRM NWRN ZONES. CONSIDERED ISSUING FFA FOR EXTREME NWRN ZONES...BUT XPCT BRUNT OF EXTENSIVE PRECIP TO REMAIN ALONG AND WEST OF H8 BOUNDARY THROUGH FRIDAY. HOWEVER...GRIDDED DATA SUGGEST THAT H7 CAP TO ERODE THROUGH TODAY WITH SUBSTANTIAL H7 COOLING. AS A RESULT...LAPSE RATES BECOME MOIST ADIABATIC WITH WK INSTABILITY ALONG AND AHEAD OF SFC FNT. DESPITE ONLY WK MOIST CONVERGENCE NR FNT...A WK CAP WL ALLOW FOR SCATTERED THUNDERSTORM DEVELOPMENT...ESP DURING AFTN AND EVE HOURS...NR FNT. SHRTWVS ROTATING AROUND UPR LO IN DESERT SW WL BE DIFFICULT TO TIME...BUT MOST OF QG FORCING REMAINS TO THE NORTH AND WEST OF CWA THROUGH FRI. BY FRI NGT...AVN SUGGESTS UPR LO BEGINS TO GET A KICK EAST AS NEXT UPR TROF DRIVES TOWARD NRN ROCKIES. TROPICAL MOIST PLUME CURRENTLY WELL TO THE SW TO GET DRAWN NORTH INTO CWA FRI NGT AND SAT WITH PRECIP WATER VALUES AROUND 1.5 INCHES. SHRTWVS ROTATING AROUND UPR TROF WL PROVIDE BETTER CHC OF THUNDERSTORMS ACR CWA FRI NGT THROUGH SUN. GUID TEMPS...EXCEPT FOR THE MAV GUID...AGAIN TOO COLD FOR TODAY AND LOOK A LITTLE COOL FRI. .EAX... KS...NONE. MO...NONE. DB !
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT THU MAY 3 2001 FORECAST: THUNDERSTORMS ARE EXPECTED NORTH OF A LINE FROM ATCHISON KANSAS TO ST JOSEPH TO BETHANY... THROUGH TONIGHT. A FEW THUNDERSTORMS ARE ALSO POSSIBLE SOUTH OF THIS LINE...MAINLY LATE THIS AFTERNOON OR TONIGHT. DUE TO LIMITED INSTABILITY AND A RELATIVELY WEAK ATMOSPHERIC WIND PROFILE...NO SEVERE THUNDERSTORMS ARE EXPECTED. HOWEVER...A FEW STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. DISCUSSION: A STATIONARY FRONT WILL REMAINED DRAPED ACROSS FAR NORTHWEST MISSOURI INTO FRIDAY. SCATTERED THUNDERSTORMS ARE EXPECTED NEAR THE VICINITY OF THE FRONT WITH MUCH OF THE ACTIVITY CONFINED TO EXTREME NORTHWEST MISSOURI. OUTLOOK: THE THREAT OF THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND. ALTHOUGH NO SEVERE WEATHER IS EXPECTED ON FRIDAY...THE THREAT OF SEVERE WEATHER...ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL...WILL INCREASE OVER THE WEEKEND. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX DB
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245816, 5245817, 5245818.